MAUDE Adverse Event Report: COOK INC FLEXOR PARALLEL URETERAL ACCESS SHEATH AND DILATORS; FED ENDOSCOPIC ACCESS OVERTUBE/GASTROENTEROLOGY-UROLOGY

COOK INC FLEXOR PARALLEL URETERAL ACCESS SHEATH AND DILATORS; FED ENDOSCOPIC ACCESS OVERTUBE/GASTROENTEROLOGY-UROLOGY
Model Number G56436
Medical Device Problem Codes Peeled/Delaminated (1454); Difficult to Advance (2920)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during a transurethral ureterolithotripsy (tul) and stone retrieval procedure, the sheath lining of a 'flexor parallel ureteral access sheath and dilator' peeled off and fibrous material came out.The issue was noted towards the end of the procedure.The coating was activated by pouring water into the inner and outer cannula and wetting the outside of the outer cannula to make it more slippery.It took less than a minute to activate the coating.Neither latex or powered gloves were used.The doctor believed it was force majeure due to rubbing, due to the patient's urethra and ureter being severely bent/highly flexed, when taking the basket or endoscope in and out that caused the damage to the sheath.The peeled coating inside the sheath was removed using basket forceps.Since the sheath was taken out, no peeled coating was left inside the patient.The procedure was completed by replacing it with another product (olympus / uropass ureteral access sheath) though the insertion was very difficult due to the patient's anatomy.A section of the device did not remain inside the patient¿s body.The patient did not require any additional intervention due to this occurrence.The patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.D10: concomitant medical products: pusen / ureteroscope, olympus / uropass ureteral access sheath, boston scientific / zero tip nitinol stone retrieval baskets this report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Correction: h6 (annex e) event description: as reported, during a transurethral ureterolithotripsy (tul) and stone retrieval procedure, the sheath lining of a 'flexor parallel ureteral access sheath and dilator' peeled off and fibrous material came out.The issue was noted towards the end of the procedure.The coating was activated by pouring water into the inner and outer cannula and wetting the outside of the outer cannula to make it more slippery.It took less than a minute to activate the coating.Neither latex or powered gloves were used.The doctor believed it was force majeure due to rubbing, due to the patient's urethra and ureter being severely bent/highly flexed, when taking the basket or endoscope in and out that caused the damage to the sheath.The peeled coating inside the sheath was removed using basket forceps.Since the sheath was taken out, no peeled coating was left inside the patient.The procedure was completed by replacing it with another product (olympus / uropass ureteral access sheath) though the insertion was very difficult due to the patient's anatomy.A section of the device did not remain inside the patient¿s body.The patient did not require any additional intervention due to this occurrence.The patient did not experience any adverse effects due to this occurrence.Investigation evaluation: a document based investigation was performed including a review of complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions (mi), and quality control procedures, were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhr for the reported complaint device lot revealed no recorded non-conformances relevant to the failure mode.A database search did not identify any other events associated with the reported device lot.Based on the available information, cook has concluded that there is no evidence suggesting nonconforming product exists either in house or in field.Cook also reviewed product labeling.The product ifu provides the following information to the user: note: prior to placement, activate the hydrophilic coating by removing the dilator from the flexor sheath and immersing all components in sterile water or isotonic saline.This will allow the hydrophilic surface to absorb water and become lubricious, easing placement under standard conditions.Based on the information supplied by the user stated it was believed the issue was caused by the patient anatomy and was not related to the device.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
FLEXOR PARALLEL URETERAL ACCESS SHEATH AND DILATORS
Common Device Name
FED ENDOSCOPIC ACCESS OVERTUBE/GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key16753463
Report Number1820334-2023-00443
Device Sequence Number14309928
Product Code FED
UDI-Device Identifier00827002564367
UDI-Public(01)00827002564367(17)251214(10)15124766
Combination Product (Y/N)N
PMA/510(K) Number
K172217
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/14/2025
Device Model NumberG56436
Device Catalogue NumberFUS-120045-P
Device Lot Number15124766
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/23/2023
Supplement Date Received by Manufacturer05/11/2023
Initial Report FDA Received Date04/17/2023
Supplement Report FDA Received Date05/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BOSSCI. ZEROTIP NITINOL STONE RETRIEVAL BASKET; OLYMPUS UROPASS URETERAL ACCESS SHEATH; PUSEN URETEROSCOPE
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale